MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420510
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery performed due to consistent pain.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.(b)(4): a clinical evaluation was conducted and the results from the arthrocentesis revealed a crp level of 10.00mg/l all other labs where within normal limits.There was no indication of any medical interventions provided to address the elevated crp.The x-rays provided taken years after the elevated crp provided had the suspicion of the loosening of the tibial or femoral components of right tka.Details regarding the patient¿s weight-bearing status, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported pain cannot be determined.However, the loosening of the components could have been a contributing factor to the reported the pain.Although a fluoroscopically guided right tka aspiration was performed two months post revision no result were provided for review.Therefore, were are unable to confirm an infection as a contributory factor.The patient impact beyond the reported pain cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII C/R ART INS SZ 7-8 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8348605
Report Number1020279-2019-00654
Device Sequence Number1833371
Product Code JWH
UDI-Device Identifier03596010207999
UDI-Public03596010207999
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Catalogue Number71420510
Device Lot Number14BM03879
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date06/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR